MAUDE Adverse Event Report: DEPUY SPINE INC APPROXIMATOR FC SLEEVE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY SPINE INC APPROXIMATOR FC SLEEVE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 279712580
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that during a surgery performed on (b)(6) 2023, when the surgeon used the approximator fc sleeve to set a rod to a sai screw, the set screw stuck inside the approximator fc sleeve and could not be removed.The surgeon didn't use the approximator fc sleeve in any particular unusual way.The surgeon said that the approximator fc sleeve could have deteriorated over time.The surgery and patient were not affected by this event because there were spare products.The surgery was completed successfully with no surgical delay.The approximator fc sleeve is a long-term consignment.No further information is available.This report is for one (1) approximator fc sleeve this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for approximator fc sleeve, was conducted identifying that lot number 0510nt was released in six batches.Batch 1: released on 05 january 2011 with no discrepancies.Batch 2: released on 08 february 2011 with no discrepancies.Batch 3: released on 08 february 2011 with no discrepancies.Batch 4: released on 12 may 2011 with no discrepancies.Batch 5: released on 15 june 2011 with no discrepancies.Batch 6: released on 25 august 2011 with no discrepancies.Supplier: (b)(4).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual investigation of the returned device found that the approximator fc sleeve had a fragment of the unk - locking/set screws: viper sai inside, also was bent at the tabs, disassembling problems are most probably caused due to this condition.No other issues were observed.A dimensional inspection for the approximator fc sleeve was unable to be performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the approximator fc sleeve would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.Current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).

Brand Name
APPROXIMATOR FC SLEEVE
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key17364792
Report Number1526439-2023-01310
Device Sequence Number5289984
Product Code GEA
UDI-Device Identifier10705034199009
UDI-Public(01)10705034199009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279712580
Device Catalogue Number279712580
Device Lot Number0510NT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/27/2023
08/23/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/10/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - LOCKING/SET SCREWS: VIPER SAI; UNKNOWN RODS
Patient SexUnknown